MAUDE Adverse Event Report: ARTHROCARE CORPORATION FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION FA COBLATOR II CONTROLLER (120V); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 13546-01
Medical Device Problem Codes Corroded (1131); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coblator ii controller was hot.No case reported; therefore, there was no patient involved.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed a damaged lid and bezel.A functional evaluation was performed on the returned device and found the unit does have a slight smell of burning after some use but no excessive heat was found.The unit was opened and found large amounts of rust and dried liquid residue throughout the floor and walls of the chassis.No visible burn marks or arc damage was found inside.None of the components were damaged.There is rust near the power button but not touching.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a failure to follow instructions.Factors that could have contributed to the failure include exposure of saline.No containment or corrective actions are recommended at this time.

Brand Name
FA COBLATOR II CONTROLLER (120V)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18519252
Report Number3006524618-2024-00028
Device Sequence Number6779127
Product Code GEI
UDI-Device Identifier00817470001976
UDI-Public00817470001976
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13546-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown